Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 37, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 20, 2013, 7:32 PM EDT for Bulloch County, Effingham County, Screven County, Georgia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2013, 7:32 PM EDT (23:32 UTC)
- Expired
- May 20, 2013, 8:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Effingham County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 45 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1680 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
811
WUUS52 KCHS 202332
SVRCHS
GAC031-103-251-210030-
/O.NEW.KCHS.SV.W.0037.130520T2332Z-130521T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
732 PM EDT MON MAY 20 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
SCREVEN COUNTY IN SOUTHEAST GEORGIA...
BULLOCH COUNTY IN SOUTHEAST GEORGIA...
EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 830 PM EDT
* AT 732 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR
CAPTOLO...MOVING SOUTHEAST AT 15 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
ALTMAN...CAPTOLO...HUNTERS...NEWINGTON...OLIVER...KILDARE...
LEEFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3266 8174 3277 8156 3263 8141 3260 8140
3259 8137 3251 8129 3237 8164
TIME...MOT...LOC 2332Z 319DEG 14KT 3266 8160
$$3 follow-up statements
328
WWUS52 KCHS 210002
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
802 PM EDT MON MAY 20 2013
GAC031-103-251-210030-
/O.CON.KCHS.SV.W.0037.000000T0000Z-130521T0030Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-
802 PM EDT MON MAY 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR PORTIONS OF SCREVEN...BULLOCH AND EFFINGHAM COUNTIES...
AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR STALCO...MOVING SOUTHEAST AT 15
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CAPTOLO...
EGYPT...HUNTERS...KILDARE...LEEFIELD...NEWINGTON...OLIVER AND
SHAWNEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3277 8156 3260 8140 3247 8141 3237 8164
3264 8171
TIME...MOT...LOC 0002Z 319DEG 14KT 3257 8155
$$399
WWUS52 KCHS 210015
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
815 PM EDT MON MAY 20 2013
GAC031-103-251-210030-
/O.CON.KCHS.SV.W.0037.000000T0000Z-130521T0030Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-
815 PM EDT MON MAY 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR PORTIONS OF SCREVEN...BULLOCH AND EFFINGHAM COUNTIES...
AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR NEWINGTON...MOVING SOUTHEAST AT
15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CAPTOLO...
HUNTERS...KILDARE...NEWINGTON AND OLIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3264 8169 3277 8156 3260 8140 3251 8144
3245 8166
TIME...MOT...LOC 0016Z 313DEG 12KT 3258 8151
$$292
WWUS52 KCHS 210023
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
823 PM EDT MON MAY 20 2013
GAC031-103-251-210033-
/O.EXP.KCHS.SV.W.0037.000000T0000Z-130521T0030Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-
823 PM EDT MON MAY 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF SCREVEN...BULLOCH
AND EFFINGHAM COUNTIES WILL EXPIRE AT 830 PM EDT...
AT 823 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3264 8169 3277 8156 3260 8140 3251 8144
3245 8166
TIME...MOT...LOC 0023Z 313DEG 12KT 3256 8149
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:51 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 20, 3:51 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 351 PM EDT MON MAY 20 2013 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE OVER THE AREA WILL DISSIPATE THROUGH MID WEEK WHILE ATLANTIC HIGH PRESSURE PREVAILS UNTIL LATE WEEK. A COLD FRONT WILL DROP THROUGH THE AREA FRIDAY...FOLLOWED BY HIGH PRESSURE THROUGH NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... THIS AFTERNOON...ISOLATED TO NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO IMPACT MUCH OF THE FORECAST AREA. FURTHER SOUTH ALONG THE GA COAST THE ACTIVITY IS MORE ISOLATED AND SEEMS TO BE FOCUSED ALONG THE SEABREEZE. FURTHER NORTH INTO THE TRI-COUNTY REGION BOUNDARY FROM EARLIER CONVECTION ARE AROUND AS WELL AS SOME LIFT ALONG THE SOUTHERN PERIPHERY OF THE BAGGY UPPER TROUGH. PLACEMENT OF SHOWERS/STORMS FOR THE REMAINDER OF THE AFTERNOON WILL PRIMARILY BE DRIVEN BY BOUNDARY INTERACTIONS AND THE SEABREEZE. THERE IS STILL THE POTENTIAL FOR AN ISOLATED SEVERE STORM...BUT SO FAR THE ONLY REPORT WE HAVE RECEIVED HAS BEEN PEA SIZED HAIL FROM A COCORAHS OBSERVER UNDER A STORM WITH A GOOD CORE IN JASPER COUNTY. TONIGHT...THE BAGGY UPPER TROUGH ALOFT WILL ONLY MAKE MINIMAL EASTWARD PROGRESS WHILE THE SURFACE PATTERN REMAINS THE SAME WITH THE AREA SOLIDLY UNDER THE WESTERN PERIPHERY OF ATLANTIC HIGH PRESSURE. ONCE THE EVENING CONVECTION DWINDLES THERE WILL AGAIN BE A PERIOD OF TIME WITH LITTLE TO NO PRECIP ACROSS THE REGION. MUCH LIKE IN PREVIOUS OVERNIGHT PERIODS...THE POTENTIAL IS THERE AGAIN FOR DEVELOPING SHOWERS OVER THE COASTAL WATERS TO STREAM IN AND IMPACT THE CHARLESTON COUNTY COAST. SLIGHT CHANCE TO CHANCE POPS CONTINUE IN THE FORECAST FOR THE EASTERN FRINGE OF THE AREA LATE TONIGHT. WITH SOME SLIGHTLY DRIER AIR FILTERING IN FROM THE WEST AND WITH MOIST SOILS RESULTING FROM THE LAST FEW ROUNDS OF CONVECTION...PATCHY FOG IS EXPECTED FOR MUCH OF SOUTHEAST GA AS WELL AS SOUTHEAST SC NEAR THE SAVANNAH RIVER. LOWS WILL NOT BE QUITE AS MILD AS SUNDAY NIGHT WITH MID TO UPPER 60S EXPECTED. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... ATLANTIC HIGH PRESSURE WILL BE THE DOMINANT FEATURE AT THE SURFACE TUESDAY AND WEDNESDAY. THE PERSISTENT UPPER SHORTWAVE MEANDERING OVER THE SOUTHEAST STATES WILL GRADUALLY BECOME ABSORBED BY A TROUGH AXIS TO THE WEST MID WEEK. THE UPPER TROUGH WILL THEN CONTINUE TO SWING TOWARD THE AREA ON THURSDAY...WITH A COLD FRONT APPROACHING THE WESTERN ZONES BY THE EVENING HOURS. DEEP MOISTURE AND PRECIPITABLE WATER VALUES WILL BE HIGHEST TUESDAY UNDER THE INFLUENCE OF THE LINGERING SHORTWAVE ENERGY...BEFORE SYNOPTIC SCALE FORCING DIMINISHES A BIT BY WEDNESDAY. EXPECT SCATTERED COVERAGE OF MAINLY DIURNAL SHOWERS AND THUNDERSTORMS BOTH TUESDAY AND WEDNESDAY...HIGHEST DURING THE FAVORED AFTERNOON AND EVENING PERIODS. CONVECTION WILL MAINLY BE DRIVEN BY A COMBINATION OF DAYTIME HEATING/INSTABILITY...SEABREEZE CONVERGENCE...AND ANY BOUNDARY INTERACTIONS. WILL THUS ADVERTISE BEST THUNDERSTORM POTENTIAL ALONG AND INLAND OF THE SEABREEZE...HOWEVER THERE ARE STILL SOME INDICATIONS THAT ISOLATED SHOWERS/WEAK THUNDERSTORMS COULD PUSH FROM THE MARINE ZONES LOCALLY ONSHORE EACH NIGHT AND EARLY MORNING. THE APPROACHING FRONT COULD SUPPORT BETTER CONVECTIVE COVERAGE ON THURSDAY...YET PREFER TO MAINTAIN PERSISTENCE BY KEEPING RAIN CHANCES IN THE 30 PERCENT RANGE TO ACCOUNT FOR SOME TIMING DIFFERENCES SEEN IN FORECAST MODEL SOLUTIONS. EXPECT A STEADY WARMING TREND TUESDAY THROUGH THURSDAY. HIGH TEMPERATURES WILL RANGE FROM THE LOW TO MID 80S FOR THE MAJORITY OF THE FORECAST AREA ON TUESDAY...WITH THE EXCEPTION OF THE FAR SOUTHWEST COUNTIES WHERE TEMPERATURES COULD CLIMB INTO THE UPPER 80S. HIGH TEMPERATURES WILL THEN PEAK IN THE UPPER 80S MOST INLAND LOCATIONS FOR THURSDAY...WHILE BEING SUPPRESSED IN THE LOW TO MID 80S CLOSER TO THE COASTLINE. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... FAIRLY GOOD MODEL CONSISTENCY REGARDING AN UPPER TROUGH SHIFTING SOUTHEAST AND A COLD FRONTAL PASSAGE FRIDAY OR FRIDAY NIGHT. DRY AND SLIGHTLY COOLER CANADIAN HIGH PRESSURE LOOKS TO BUILD IN FOR THE WEEKEND BEFORE SHIFTING OFFSHORE EARLY NEXT WEEK. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... AT KCHS...SHOWERS AND A POSSIBLE THUNDERSTORM WILL CONTINUE IN THE VICINITY FOR THE NEXT COUPLE OF HOURS AND THEN ACTIVITY SHOULD BE FURTHER AWAY AFTER THE ATMOSPHERE HAS BEEN WORKED OVER. THE OTHER ISSUE THIS FORECAST PERIOD IS THE POTENTIAL FOR SHOWERS AND MVFR CEILINGS LATE TONIGHT. I HAVE ADDED A VCSH MENTION FOR NOW WITH HAVE KEPT CONDITIONS VFR. AT SAV...THE MOST IMMEDIATE CONCERN IS THE POTENTIAL FOR THUNDERSTORMS DIRECTLY IMPACTING THE TERMINAL. THE FIRST SHOWERS/THUNDERSTORMS OF THE AFTERNOON ARE STARTING TO DEVELOP AND WILL BE IN THE VICINITY THROUGH 21Z. I HAVE KEPT IT AS JUST A VCTS MENTION FOR NOW AND WILL AMEND BASED ON RADAR OBSERVATIONS. THEN TONIGHT THE FOCUS SHIFTS TO THE POTENTIAL FOR FOG AND/OR STRATUS. AFTER A COUPLE OF DAYS WORTH OF CONVECTIVE RAINS...THE SOIL SHOULD BE SUFFICIENTLY MOIST FOR FOG TO BE A CONCERN. THERE ARE SOME INDICATIONS OF THE MID/UPPER LEVEL DRYING A BIT AND WITH COOLER TEMPS AND THE POTENTIAL FOR CLEARER SKIES...FOG/STRATUS POTENTIAL IS INCREASED. SOME OF THE GUIDANCE INDICATES POTENTIAL FOR IFR FOG/STRATUS. I HAVE INTRODUCED MVFR FOG STARTING AT 10Z AND JUST HINTED AT MVFR CEILINGS. EXTENDED AVIATION...THE MAIN CONCERN WILL BE SPORADIC REDUCTIONS IN CEILINGS AND VISIBILITIES...MAINLY ASSOCIATED WITH SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. THE GREATEST CHANCES WILL BE IN THE AFTERNOON HOURS TUE THROUGH THU...ALTHOUGH EARLY MORNING FLIGHT RESTRICTIONS CANNOT BE RULED OUT EACH DAY. && .MARINE... TONIGHT...A STRONG RIDGE OF HIGH PRESSURE CENTERED OVER THE ATLANTIC WILL EXTEND W ACROSS THE COASTAL WATERS...GENERATING SE AND S WINDS AT OR BELOW 15 KTS AND SEAS IN THE 2-4 FOOT RANGE. HIGH PRESSURE WILL REMAIN OVER THE WESTERN ATLANTIC THROUGH THURSDAY NIGHT...MAINTAINING A GENERAL SOUTHERLY FLOW AND ALLOWING SEABREEZE CIRCULATIONS TO DEVELOP EACH AFTERNOON. A COLD FRONT WILL DROP THROUGH THE REGION EARLY FRIDAY...WITH A NORTHEAST FLOW DEVELOPING AS CANADIAN HIGH PRESSURE BUILDS IN ITS WAKE. WINDS AND SEAS WILL LIKELY INCREASE OVER THE WEEKEND AS A RESULT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...BSH SHORT TERM...WMS LONG TERM...JRL AVIATION...BSH MARINE...BSH/WMS
Hazardous weather outlook, May 20, 3:51 AM EDT, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 351 AM EDT MON MAY 20 2013 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-211030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 351 AM EDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, May 20, 5:14 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT MON MAY 20 2013
SCZ043>045-202200-
DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
514 PM EDT MON MAY 20 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...BERKELEY
AND COLLETON COUNTIES THROUGH 600 PM EDT...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DUNCAN CHAPEL TO
FRANCIS BEIDLER FOREST...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ROSINVILLE...GIANT...INDIAN FIELD...PRINGLETOWN...MOUNT ZION...
PREGNALL...HUDSONTOWN...SAINT GEORGE...RIDGEVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3332 8049 3329 8048 3326 8043 3327 8037
3328 8035 3323 8021 3300 8031 3291 8050
3306 8062 3300 8083 3311 8081 3320 8078
3333 8051
TIME...MOT...LOC 2114Z 014DEG 12KT 3327 8063 3317 8034Special weather statement, May 20, 6:05 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT MON MAY 20 2013
GAZ087-088-202230-
JENKINS-SCREVEN-
605 PM EDT MON MAY 20 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES THROUGH 630 PM EDT...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MILLHAVEN...MOVING SOUTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MILLHAVEN...HILLTONIA...BASCOM...LEWIS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3278 8192 3295 8182 3292 8177 3298 8166
3295 8159 3270 8164
TIME...MOT...LOC 2206Z 016DEG 6KT 3292 8170Special weather statement, May 20, 6:23 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
623 PM EDT MON MAY 20 2013
GAZ100-115-202300-
BULLOCH-EVANS-
623 PM EDT MON MAY 20 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS AND BULLOCH
COUNTIES THROUGH 700 PM EDT...
AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR EMIT...MOVING SOUTHWEST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EMIT...KENNEDY POND...DENMARK...NEVILS...OVERBROOK...EDNA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3243 8182 3237 8162 3217 8171 3215 8178
3214 8178 3221 8198
TIME...MOT...LOC 2223Z 025DEG 12KT 3232 8176Special weather statement, May 20, 6:26 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
626 PM EDT MON MAY 20 2013
SCZ042>044-202300-
DORCHESTER-HAMPTON-INLAND COLLETON-
626 PM EDT MON MAY 20 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...HAMPTON
AND COLLETON COUNTIES THROUGH 700 PM EDT...
AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ISLANDTON TO
COTTAGEVILLE...MOVING SOUTH AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COLLETON MEDICAL CENTER...LOWCOUNTRY REGIONAL AIRPORT...MILEY...
WALTERBORO...THAYER...DRAWDY...NEYLES...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3298 8041 3274 8045 3273 8048 3281 8111
3303 8102
TIME...MOT...LOC 2227Z 020DEG 17KT 3293 8095 3291 8047Local storm report, May 20, 6:54 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
654 PM EDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG INDIAN FIELD 33.22N 80.54W
05/20/2013 DORCHESTER SC LAW ENFORCEMENT
SOUTH CAROLINA HIGHWAY PATROL REPORTED 2 TREES DOWN ON
INDIAN FIELD CIRCLE. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1300305
BDCSpecial weather statement, May 20, 6:56 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
656 PM EDT MON MAY 20 2013
SCZ043-048>050-202345-
BEAUFORT-CHARLESTON-COASTAL COLLETON-INLAND COLLETON-
656 PM EDT MON MAY 20 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...COLLETON
AND BEAUFORT COUNTIES THROUGH 745 PM EDT...
AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM HENDERSONVILLE TO
JACKSONBORO...MOVING SOUTH AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RITTER...HENDERSONVILLE...WHITE HALL...JACKSONBORO...BLAKE...PARKERS
FERRY...NEMOURS PLANTATION...GARDENS CORNER...FENWICK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3254 8075 3281 8084 3290 8040 3288 8039
3287 8040 3285 8038 3263 8033
TIME...MOT...LOC 2257Z 349DEG 18KT 3274 8072 3279 8047The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 6:05 PM EDT | Special Weather Statement | CHS | Screven | 25 min |
| May 20, 6:23 PM EDT | Special Weather Statement | CHS | Bulloch | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.